MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 338960
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there is liquid leaking from cart.The following information was provided by the initial reporter.Liquid leaking from cart.
 
Additional Manufacturer Narrative
H.6 investigation summary ¿ scope of issue: the scope of issue is only limited to bd facscanto ii cytometer 4/2 system ivd, part # 338960, serial # (b)(6).¿ problem statement: customer reported a complaint regarding liquid leaking from the cart.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 338960.Date range from (b)(6) 2021 to (b)(6) 2022.¿ manufacturing device history record (dhr) review: dhr part # 338960 serial # (b)(6), file #(b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ complaint history review: there are 16 complaints related to the issue of a fluidic leak caused by a cable, wiring, connector, or fittings issue for part # 338960.Date range from (b)(6) 2021 to (b)(6) 2022.¿ returned sample analysis: a return sample was not requested for evaluation because the replaced parts are not returnable and were discarded.¿ service history review: review of related servicemax work order #: (b)(4), case # (b)(4) install date: (b)(6) 2015 defective part number: o 59-10181-05 - cpln bdy pnl mt 1/8id org o 59-10092-02 - cpln bdy pnl mt 1/8 jd blu work order notes: o subject / reported: liquid leaking from cart o problem description: liquid leaking from cart o work performed: after replacement, check that there is no liquid leakage.Confirm cv with ur beads.Cst implementation allpass.The above work will be completed after confirming that the equipment is operating normally.O cause: it was caused by a liquid leak from the inner coupling of the cart.O solution: it was caused by a liquid leak from the inner coupling of the cart.It has been improved by exchanging.¿ labeling / packaging review: n/a ¿ risk review: risk management file part #338960-04ra, rev.01/vers.A, bd facscanto ii flow cytometer (fluidics) fmea (failure mode and effect analysis) was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no o item (hazard id #): 7.1/8¿ - 1/16¿ fluidics coupling o potential failure mode (hazard): 7.1.1 clogs with salt crystals o potential effect(s) of failure (harmful effects): biohazard exposure o potential cause(s)/mechanism(s) of failure (cause): 7.1.1.1.1 waste trap overflows, leaks through bypass (biohazard) o residual occurrence (probability): 2 o residual severity: 9 o residual rpn (risk index): 90 ¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, the root cause of the liquid leaking from the cart was determined to be worn inner couplings.The fse (field service engineer) confirmed the issue with the customer and replaced the inner couplings (59-10181-05 - cpln bdy pnl mt 1/8id org, 59-10092-02 - cpln bdy pnl mt 1/8 jd blu) in the fluidics cart.After the repair, the fse rebooted and tested the instrument, and it was found to be performing as expected with no further leaks.The parts were not requested for evaluation because they are not returnable and were discarded.Although the fluid leak was biohazard with potential exposure to biohazard material, there was no skin contact nor was any medical treatment performed.No user was harmed or injured due to the leak.Bd facscanto ii instructions for use (ifu), #23-20269-00 rev.01/vers.A, indicates to wear suitable protective clothing and gloves to prevent transmission of potentially fatal disease from biological specimens.This can be found on page 147 in cleaning the surfaces.The safety risk of this hazard has been identified to be within the acceptable level.¿ root cause: based on the investigation results the root cause was worn inner couplings in the fluidics cart.¿ conclusion: based on the investigation results, the root cause of liquid leaking from the cart was worn inner couplings.The fse confirmed the issue and replaced the couplings (59-10181-05 - cpln bdy pnl mt 1/8id org, 59-10092-02 - cpln bdy pnl mt 1/8 jd blu) in the fluidics cart.After the repair, the instrument was rebooted, tested, and functioning as expected with no further leaks.No one was harmed or injured, and no medical treatment was performed due to the biohazardous leak.The safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a h3 other text : see h.10.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there is liquid leaking from cart.The following information was provided by the initial reporter: liquid leaking from cart.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15569850
Report Number2916837-2022-00289
Device Sequence Number11458455
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public00382903389605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338960
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown